Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Possible pre-menopause syptom
    avatar
    Help4Mindy posted:
    Background- 47, still have period, exercise regularly, not overwt or on any medications.
    This started in January and has been consistent each cycle. The day prior to my period one area below my left eye (only) gets puffy. It looks like a terrible allergic reaction but is not. It lasts about 24 hours.
    I don't have any friends or docs who know what's going on. And I have asked several.
    Per my last dr visit, I have tried taking and antihistamine and tried a nasal spray anti-hist/steroid neither have brought down the puffiness.
    I am trying to figure this out to address without hormones.
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear Help4Mindy,
    This is an interesting question, and I'm not sure exactly what to suggest. It's certainly not a common problem, and I too would have suggested an antihistamine. The other thought might be to try something like Aleve-prostaglandins are released at the time of a period; and they usually give women cramps. Could they be giving you some strange swelling? I would think it's a possibility. Aleve is naproxen, which is a prostaglandin making blocker-so I would think it's worth a try-but I can assure you this is not a super common symptom.
    Let folks here know what happens with it-
    Good luck,
    Mary Jane
     
    avatar
    Help4Mindy replied to Mary Jane Minkin, MD's response:
    Thank you. I will try that next. It is something I can only address as it occurs so a little frustrating as you may imagine to be so patient. I usually take ibuprofen the first 2 days as I have always had cramps. But, not before it comes.
    I will let you know what happens.


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    perimenapausal help that works for me.
    I'm 47 jus started expeiraning hot flashes again after not having them for 10Yrs. Now I'm not having periods for 2M Now and crave sugar for ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website